Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 9, 2015, 9:54 AM CDT for Hall County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2015, 9:54 AM CDT (14:54 UTC)
- Expired
- May 9, 2015, 10:45 AM CDT
- In force
- 51 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Hall County, TX
The radar
The Amarillo radar (KAMA), 119 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 9:58 AM CDT | HAIL 1 | Turkey, TX | COOP OBSERVER REPORTED DIME TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:11 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.9 hours before the alert went out and 313 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS54 KLUB 091454
SVRLUB
TXC191-091545-
/O.NEW.KLUB.SV.W.0076.150509T1454Z-150509T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
954 AM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1045 AM CDT
* AT 954 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST
OF VALLEY SCHOOLS...OR 12 MILES EAST OF QUITAQUE...MOVING NORTHEAST
AT 45 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MEMPHIS...TURKEY...LAKEVIEW AND PLASKA COMMUNITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3449 10048 3431 10091 3436 10095 3453 10095
3475 10087 3475 10044
TIME...MOT...LOC 1454Z 234DEG 40KT 3443 10085
HAIL...1.00IN
WIND...<50MPH
$$
312 follow-up statements
196 WWUS54 KLUB 091517 SVSLUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1017 AM CDT SAT MAY 9 2015 TXC191-091545- /O.CON.KLUB.SV.W.0076.000000T0000Z-150509T1545Z/ HALL TX- 1017 AM CDT SAT MAY 9 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR HALL COUNTY... AT 1017 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... MEMPHIS...LAKEVIEW AND PLASKA COMMUNITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3449 10048 3433 10088 3475 10087 3475 10044 TIME...MOT...LOC 1517Z 233DEG 32KT 3455 10065 HAIL...1.00IN WIND...<50MPH $$ 31
245
WWUS54 KLUB 091542
SVSLUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1042 AM CDT SAT MAY 9 2015
TXC191-091551-
/O.EXP.KLUB.SV.W.0076.000000T0000Z-150509T1545Z/
HALL TX-
1042 AM CDT SAT MAY 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR HALL COUNTY WILL EXPIRE AT
1045 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT FOR
CENTRAL TEXAS.
LAT...LON 3449 10048 3433 10088 3475 10087 3475 10044
TIME...MOT...LOC 1541Z 234DEG 40KT 3455 10065
$$
31What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:40 AM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 9, 6:40 AM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 640 AM CDT SAT MAY 9 2015 .AVIATION... LIFR CONDITIONS IN PLACE AT ALL THREE TAF SITES DUE TO LOW CEILINGS AND FOG. THUNDERSTORMS ARE MOVING NEAR THE TAF SITES AND WILL IMPACT KPVW WITHIN THE HOUR AND KCDS IN A FEW HOURS. KLBB REMAINS UNCERTAIN WHEN/IF STORMS WILL IMPACT THE TERMINAL. A COLD FRONT WILL SWEEP IN BEHIND THE STORMS BRINGING GUSTY WESTERLY WIND THROUGH THE DAY BUT VFR CONDITIONS TO ALL THREE TAF SITES FROM WEST TO EAST. EXPECT VFR AT KLBB AND KPVW BY 15Z AND AT KCDS BY 18-21Z. VFR CONDITIONS WILL THEN CONTINUE THROUGH SUNDAY MORNING AS WIND SPEEDS DECREASE AFTER SUNSET. JORDAN && .PREV DISCUSSION... /ISSUED 343 AM CDT SAT MAY 9 2015/ SHORT TERM... VERTICALLY STACKED LOW OVER NWRN AZ WILL MIGRATE EAST TODAY BEFORE PIVOTING NE TOWARD THE PALMER DIVIDE LATER TODAY AND TONIGHT. WATER VAPOR PRESENTATION OF THIS CYCLONE AND MORE IMPORTANTLY THE LEADING EDGE OF ITS HEIGHT FALLS ACROSS ERN NM WERE QUITE IMPRESSIVE AS NOTED BY THE SUDDEN BLOSSOMING OF CONVECTIVE CLOUDS ACROSS EAST CENTRAL NM FROM 1 TO 2 AM. THIS ASCENT AND MID-LEVEL COOLING WILL BE OUR BIGGEST CONTRIBUTOR FOR PRECIP CHANCES EARLY THIS MORNING AS 30 METER HEIGHT FALLS FROM 700-500MB PUSH E-NE. FARTHER SOUTHEAST... RICH MOISTURE ADVECTION FROM THE BIG COUNTRY SHOULD CARRY NEAR 70 DEWPOINTS INTO OUR SRN ROLLING PLAINS COUNTIES NEAR DAYBREAK. THIS CONVEYOR OF MOIST ASCENT ATOP A SHALLOW OUTFLOW BOUNDARY /LEFTOVER FROM YESTERDAY/S STORM COMPLEX/ HAS ALREADY BEEN SPURRING ISO-SCT TSTORMS EARLY THIS MORNING... BUT IT IS UNCLEAR IF THIS FEED WILL BOLSTER PRECIP COVERAGE AFTER 12Z ONCE THE HEIGHT FALLS IMPINGE ON OUR ERN COUNTIES. PRIOR TO 12Z...SCATTERED TO NUMEROUS TSTORMS ARE EXPECTED TO PUSH OUT OF ERN NM AND ENCOUNTER AN ABUNDANCE OF ELEVATED CAPE ANYWHERE TO THE TUNE OF 1500-3000 J/KG LIKELY LEADING TO MORE ROUNDS OF SEVERE HAIL. ADDITIONALLY...STRONG LOW-LEVEL WIND SHEAR AND LARGE LOOPING HODOGRAPHS FROM JUST 0-1KM COULD READILY YIELD A FEW QLCS STRUCTURES AND EVEN A RARE PRE-DAWN TORNADO GIVEN GROUND-SCRAPING LCL HEIGHTS AND LFC HEIGHTS DEPRESSED TO AROUND 2000 FEET. RELATIVELY BRISK STORM MOTIONS AROUND 30 MPH SHOULD KEEP THE FLOODING THREAT LOW EVEN AS THIS CONVECTION LIKELY AFFECTS OUR NERN COUNTIES WHERE SOILS ARE FULLY SATURATED FOLLOWING 3-6 INCHES OF RAIN IN AS MANY DAYS. BY LATE MORNING...CONVECTION SHOULD BE SPIRALING N-NE INTO THE PANHANDLE AND WRN OK AHEAD OF STRONGER AND DRIER SW FLOW. THE DRYLINE APPEARS LIKELY TO MAKE GOOD HEADWAY EAST ACROSS THE CAPROCK BY EARLY AFTERNOON BEFORE SLOWING MARKEDLY AS IT ENCOUNTERS THE AFOREMENTIONED PLUME OF 65-70 DEWPOINTS ADVECTING INTO THE ROLLING PLAINS. MOST MODELS REMAIN TOO AGGRESSIVE IN MIXING THIS DRYLINE OUT OF OUR AREA COMPLETELY...SO WILL KEEP WITH OUR STRATEGY OF FAVORING OF A MORE WESTERLY DRYLINE POSITION BY MIDDAY WHICH COULD GARNER ADDITIONAL BOUTS OF SEVERE STORMS. THE ONLY NEGATIVE FOR STORMS FROM A PATTERN RECOGNITION PERSPECTIVE IS THAT OUR REGION WILL LIE TO THE RIGHT/SOUTH OF THE FAVORED MID AND UPPER JET MAXIMA WHICH TEND TO BREED MORE SUBSIDENCE VERSUS THE POLEWARD SIDE. NEVERTHELESS...WEAK CIN COULD READILY BE OFFSET BY FOCUSED DRYLINE CONVERGENCE AHEAD OF GUSTY SW WINDS UPSTREAM. SHOULD DRYLINE STORMS FORM...THEY WILL BE QUICK TO MOVE OUT OF OUR AREA AS MEAN STORM SPEEDS RISE TO 30-40 MPH. LONG TERM... QUIET WEATHER WILL BE IN STORE FOR SUNDAY INTO MONDAY AS DRY WESTERLY SURFACE FLOW IS IN PLACE ON SUNDAY. A COLD FRONT WILL ARRIVE EARLY MONDAY MORNING AND WILL BE THROUGH THE AREA BY SUNRISE. DEWPOINTS WILL INCREASE A BIT BEHIND THE FRONT BUT A LACK OF UPPER-LEVEL SUPPORT AND LOW MOISTURE CONTENT AHEAD OF THE FRONT PRECLUDES PRECIPITATION CHANCES AT THIS TIME. SUNDAY WILL SEE TEMPERATURES AROUND NORMAL WITH SLIGHTLY BELOW NORMAL FOR MONDAY. SHORTWAVE RIDGING MONDAY NIGHT WILL QUICKLY TRANSITION TO SOUTHWESTERLY FLOW ALOFT ON TUESDAY AND A SURGE OF GULF MOISTURE RETURN THROUGH THE DAY TUESDAY. HOWEVER...PRECIPITATION CHANCES LOOK TO HOLD OFF UNTIL TUESDAY NIGHT INTO WEDNESDAY MORNING AS CONVECTION DEVELOPS IN THE MOUNTAINS OF NEW MEXICO AND PUSHES EAST THANKS TO THE AFOREMENTIONED SOUTHWESTERLY FLOW ALOFT. A PRETTY SIGNIFICANT SHORTWAVE ROTATES OUT ACROSS THE AREA DURING THE DAY WEDNESDAY PROVIDING CONTINUED SUPPORT FOR PRECIPITATION. THERE ARE SOME DIFFERENCES FOR THURSDAY AS THE ECMWF HAS SHORTWAVE RIDGING OVER THE REGION WHILE THE GFS STILL HAS SOUTHWESTERLY FLOW AS THE SHORTWAVE DEVELOPS INTO A CLOSED LOW OVER COLORADO. THIS PLACES THE FORECAST FOR PRECIPITATION FOR THURSDAY INTO DOUBT DEPENDING ON HOW THINGS UNFOLD. GIVEN THAT WE WILL CONTINUE TO KEEP GULF MOISTURE IN THE REGION IN THE BOUNDARY LAYER...CANNOT RULE OUT AT LEAST SLIGHT CHANCE POPS EVERY AFTERNOON AND EVENING THROUGH MUCH OF THE MIDDLE TO LATTER PART OF NEXT WEEK. AFTER THE COOL DOWN IN TEMPERATURES BEHIND THE FRONT ON MONDAY...EXPECT TO SEE A GRADUAL INCREASE BACK TO NEAR OR SLIGHTLY ABOVE NORMAL TEMPS FOR THE AREA NEXT WEEK. MIN TEMPS WILL BE TRICKY DUE TO RAIN COOLED AIRMASSES FROM ANY PRECIPITATION THAT DEVELOPS...BUT WE SHOULD SEE WARMER THAN NORMAL MINS OVER MUCH OF THE AREA DUE TO THE INCREASED MOISTURE CONTENT IN THE AIR. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 75 44 72 42 / 20 0 10 10 TULIA 76 46 74 44 / 40 0 10 10 PLAINVIEW 77 48 73 45 / 40 0 10 10 LEVELLAND 77 49 75 47 / 20 0 0 10 LUBBOCK 79 50 75 47 / 30 0 0 10 DENVER CITY 77 50 75 48 / 10 0 0 10 BROWNFIELD 79 51 77 49 / 20 0 0 10 CHILDRESS 83 55 80 50 / 60 0 10 10 SPUR 83 54 79 52 / 50 0 10 10 ASPERMONT 87 58 82 56 / 50 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/14/93
Hazardous weather outlook, May 9, 7:59 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 759 AM CDT SAT MAY 9 2015 TXZ021>044-101300- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 759 AM CDT SAT MAY 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 11 AM FOR ALL AREAS EAST OF THE INTERSTATE 27 AND HIGHWAY 87 CORRIDOR. A FEW SEVERE THUNDERSTORMS WITH HAIL TO QUARTER SIZE AND HEAVY RAINFALL WILL BE POSSIBLE. ADDITIONAL SEVERE STORMS MAY REDEVELOP LATER THIS AFTERNOON ALONG AND EAST OF THE HIGHWAY 83 CORRIDOR AHEAD OF A DRYLINE...HOWEVER ANY OF THESE STORMS WILL QUICKLY MOVE OUT OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER APPEARS UNLIKELY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:48 AM CDT | Special Weather Statement | LUB | Hall | 27 min |
| May 9, 4:13 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Parmer | 47 min |
| May 9, 4:58 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.